# SDR TRBA2010037

- Difficulty date: May 2, 2010
- Submitted: May 4, 2010
- Operation: Air carrier
- Aircraft: N494AE
- Make and model: Aerosp ATR 72-212A
- Aircraft serial: 494
- Aircraft time: 21,301 hours, 24,994 cycles
- System (JASC): 3444 · Ground Proximity System
- Part: Radio Altimeter
- Part number: 959960714562
- Part serial: 5850
- Condition: Hot
- Location: Avionics Compart
- Part time: 15,724 hours, 15,836 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: M, B
- Precautionary procedure: O

## Discrepancy

BURNING SMELL (LIKE BURNED INSULATION). SMELLED IN FWD CARGO COMPARTMENT ON GROUND. SMELL WENT AWAY AFTER POWER REMOVED FROM ACFT.  INSPECTED AVIONICS COMPARTMENT AND GROUND RAN ACFT IAW JIC 72-00-00, NO SMELL NOTED. REF ITEM NR 2 THIS LOG PAGE, FOUND RADIO ALTIMETER EXTREMELY HOT.  R & R RADIO ALTIMETER IAW JIC 34-42-81. VISUALLY CHECKED CONNECTIONS IN AVIONICS COMPARTMENT, NO DEFECTS NOTED.
